• question-icon

    What causes muscle twitching in abdomen after increasing the dosage of Crestor?

default
Posted on Mon, 6 Jun 2016 in Medicines and Side Effects
Question: I increased my Crestor dose from 20mg to 40 mg and a few months later I was diagnosed with anemia for the first time. I also started getting muscle twitching in the abdomen and now some in my arms and legs. Is there a correlation?
doctor
Answered by Dr. Sandip Kabra 1 hour later
Brief Answer:
May be related to crestor 40 mg

Detailed Answer:
Hello
Welcome to HCM.

I have read your query and understand your concern.

Since you are getting muscle twitching after increasing the dose Crestor 40 mg,then I would say YES.It might be related to this 40 mg dose of crestor.

Crestor (rosuvastatin 40 mg) might cause this muscle twitching sensations at comparatively much higher dose.These side effects are less common with 5 mg or 10 mg dosages or even at 20 mg dose.

Also,you have started taking iron supplements and they are also associated with these kind of side effects like muscle spasm,pain or cramps.

However,these side effects are less common with 50 mg iron which is comparatively a low dose (standard dose is 100mg and also dose depends on how your hemoglobin is low).

So,I would suggest you to discuss this to your treating doctor and ask him/her to reduce the dose of Crestor (10 or 20mg) if possible.

Hope this helps.

Regards,

Dr.Sandip Kabra
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Iron supplements

doctor1 MD

I have a problem among other things with intermittent chest area flutterings. Took extra iron supplement for about a couple of months as doctor...

doctor1 MD

I just found out I have low iron, was told my number is 10. I don t have anemia though, but my doctor put me on iron supplements to prevent anemia....

doctor1 MD

hello, i have just got over a oral viral infection due to lack of iron. I am taking iron tablets still but have now developed a very swollen and...

doctor1 MD

Hi, I m a thirteen year old girl and my stomachs been hurting pretty bad, especially after I eat. Sometimes I have a fever/high temperature. I ve...

doctor1 MD

Hi my ferritin level is 555, I am female. I take ferrous sulfate . 2x a day. What would be the treatment, is it as easy as stopping the iron? I...

doctor1 MD

Sir, My son is 10 months old, his HEMOGLOBIN IS 11.3 (SUGGESTED RANGE 12 TO 16). Our doctor suggested us to toally stop breastfeeding before giving...

doctor1 MD

Hello, Pls. help me to understand the blood report of my wife, what are the abnormalities and ways to take to normal ways, either through...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sandip Kabra
  • Q - Suggest treatment for IBS while on Thyroxine

  • Q - What do white bumps on lips indicate?

  • Q - What causes a flush like feeling behind the eyes?

  • Q - Suggest treatment for sneezing along with congestion and cold head

  • Q - Is applying Onabet and Futop in vaginal area safe?

  • Q - Suggest treatment for dizziness and exhaustion

  • Q - What causes small lump on lower back?

  • Q - Is pain at the back of head relates to the heart?

  • Q - What causes itching sensation on anal area post defecation?

  • Q - Is it safe to take Plavix when on BP and diabetes medication?

backtotop2